Jump to content
CrazyBoards.org

Recommended Posts

I just realized this the other day... I had postpartum depression with my first daughter that lasted about 3 months. My second daughter is 8 months and I am in the worst depression in my life. The only big physical difference is that I had a Mirena IUD implanted at 6 weeks postpartum, right when I went from feeling PPD depressed to suicidal/homicidal depressed and SEVERELY anxious with massive panic attacks. I've done a little research online and noticed other women experienced the same with the IUD.

Now I hate periods, and I wont go the Depo route because that caused me major depression too. Would something like Seasonale or Seasonique be a good option instead? Otherwise I'm gonna go for Micronor and just deal.... but I was hoping to avoid my period like the plague. lol

I also have 2 kids and really doubtful I want more after two bouts of postpartum depression but have heard things about what getting your tubes tied does to your hormones too...

Any advice on what the best thing to do would be? Either way I'm getting this Mirena sucker removed.... I don't care if there is a REMOTE chance it is the problem, I need to do SOMETHING to feel better. I feel shitty.

Link to comment
Share on other sites

I'm always going on about how much I love suppressing my period by taking continuous birth control. You can suppress your period with any monophasic pill. Here are some links:

http://thewelltimedperiod.blogspot.com/200...ression-vs.html

http://www.npr.org/templates/story/story.php?storyId=5458926

http://www.hopkinsmedicine.org/Psychiatry/...yne-swartz.html

The last link is to a research clinic at John Hopkins university which has officially stated that hormone-related moodswings are caused by changes in hormone levels. So the idea is to keep them consistent, which you can do with monophasic BCPills.

Link to comment
Share on other sites

Are your periods really horrible to the point that you can't stand to have them at all? By the way, you don't need to get your tubes tied. You can get a copper IUD (extremely effective BC), so there will be no hormones--perhaps you would do better mood-wise without them? I have no idea how much scientific evidence there is backing this up, but I've heard many a time that hormones can have a negative influence on mood. One reason I steer clear of them. I did really enjoy having no cramps on the pill, though.

Link to comment
Share on other sites

I jsut started taking Seasonique-you only get 4 periods/yr. Plus the inevitable spotting, I'm sure. Have you mentioned your concerns to your gyno. Mine wouldn't let me go off the pill because he thought it would mess with my moods. (history of not being on the pill messing with my moods). Also, you are on very low doses of everything w/ crisis-sized symptoms. What does your pdoc say? Do you have a pdoc? If not, you need to see one ASAP. You don't want to mess with what you're going through without some serious help and support. I wish I could help you. I'm sorry you're feeling that way. I know how hard it is to try and take good care of little ones when you are so ill. I recently checked myself into a nice, higher-functioning mental place and went from suicidal to happy in four days. Of course, this was greatly due to a major med. overhaul. YOu are not alone.

Link to comment
Share on other sites

  • 11 months later...
Guest Guest_Louise_*

I had the Mirena IUD in for about 3 weeks before begging my OB-GYN to take it out. I put on 7 pounds in the first 10 days, which is absolutely unheard of for me. I also felt the hormones were making me quite depressed too.

Link to comment
Share on other sites

  • 1 year later...
  • 8 months later...

The mirena iud ruined my life! I had been on different types of HOC pills for 12 years, my body kept forming an immunity to the pill so is have to switch types. Finally we devided to try the mirena Iud. I was 28 years old, no kids. The insertion was extremely painful. The pain lasted a whole month! Actually longer... it was 3 months later that I felt ok in that area. Tuns of pain during, or after sex through out entire time with iud. Constant periods, extreme weight gain (15 lbs in 2 months, a total of 30 pounds in 10th months). The worst thing was the depression, and the lack of sex drive. This ultimately led to low self esteem and crazy jealousy! I have never been like this ever in my life! I had iud removed after 10th long months & got a depo shot right away. It's been 4 months now & I still don't feel right. I'm having a hard time looking the weight (i am down 8 lbs since removal). I don't recommend the mirena to anyone.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...